Erowid References Database
Sklerov J, Levine B, Moore KA, King T, Fowler D.
“A fatal intoxication following the ingestion of 5-methoxy-N,N-dimethyltryptamine in an ayahuasca preparation”.
J Anal Toxicol. 2005 Nov-Dec;29(8):838-41.
A case of a 25-year-old white male who was found dead the morning after consuming herbal extracts containing beta-carbolines and hallucinogenic tryptamines is presented. No anatomic cause of death was found at autopsy. Toxicologic analysis of the heart blood identified N,N-dimethyltryptamine (0.02 mg/L), 5-methoxy-N,N-dimethyltryptamine (1.88 mg/L), tetrahydroharmine (0.38 mg/L), harmaline (0.07 mg/L), and harmine (0.17 mg/L). All substances were extracted by a single-step n-butyl chloride extraction following alkalinization with borate buffer. Detection and quantitation was performed using liquid chromatography-electrospray mass spectrometry. The medical examiner ruled that the cause of death was hallucinogenic amine intoxication, and the manner of death was undetermined.
[Paper notes that diphenhydramine was detected in urine, but not blood.]
[ Cite HTML